Jump to content

prickly and itchy feeling


Recommended Posts

Does anyone get this symptom? I think it is probably related to dysautonomia. I've had it before but not for awhile. Last month I weaned off all my POTS meds. Now I am getting this symptom and wondering if I should have weaned off everything.

It is a feeling in my skin, all over my body, of little burning pin pricks mostly, but it also feels a bit itchy. There's no rash.

If you get this symptom, anything you are able to do to control/manage it?

Link to comment
Share on other sites

I experienced something similar when I first got sick with pots. The itching came on after a dose of antibiotics, but there was no rash. The doctor gave me some claritin and sent me on my way. It didn't really help me. Luckily the itching abated after a week or two. Hope yours does too!

Link to comment
Share on other sites

Hmmm, I wonder if it could be a side effect of NOT having the meds in your system after all this time?

How are you feeling without them otherwise?

Link to comment
Share on other sites

HI Jessica!

Other than this symptom, I feel generally fine. Less tired I think b/c I am off the beta blocker. I didn't realize how that was contributing to my feeling tired until I discontinued it. I do have episodes of tachycardia, especially in the AM. Like on my days off from work, I go to the park, beach or playground with Giuliana. If I get active (by this I mean raising my arms alot, climbing, lifting repeatedly) or stand for a long time, I notice a pretty high heart rate--like 150-170 bpm. I also have a lot of forceful PVCs throughout the day--but it doesn't bother me much only b/c I know it isn't anything bad happening!

I have had this prickly symptom off and on for years--and it was definitely the absolute worst when my POTS was at its worst, so I think there is a connection.

Hope your move to Florida went well!

Katherine

Link to comment
Share on other sites

Katherine,

Glad to hear you are doing well w/o the meds! I had the same exact symptoms (minus the prickly stuff) when I stopped the BB. It helped with the fatigue but I had to get used to my heart pounding away, especially when I got up in the mornings. I found that drinking a 1/2 liter of water before I get out of bed really helps, but I also take my Florinef & Pro-Amatine first thing so I can get going.

Florida is great- it's super hot here, but otherwise I love it! I'll be having a great time come September/October when I can spend more time outdoors. Glad to be down here finally, but our stress is far from over. We are closing on our old house up north at the end of the month, now we have to look for a house here, and move AGAIN in a few months, then I can finally settle in! In the meantime we are staying at my granparents old place and fixing it up a lot...I'm pretty beat but very excited!!

Link to comment
Share on other sites

Katherine,

I have this once in a while, but more so I have the "creepy crawlies". When I do have the prickly/itching stuff I like to take a just cool bath. It quickly gets rid of it for me. I don't know what you were on, but I had similar stuff when I quit the beta-blocker I was on and switched to another.

Hope it goes away.

Blackwolf

Link to comment
Share on other sites

Katherine,

I haven't had this one since my POTS was super-bad -- the first few weeks I had it. I would think it's some sort of bodily response (hormone fluctuations or neurotransmitters or something) that occurs in people with sensitive nervous systems. My new rule is to give any new symptom a few weeks and it usually passes. I bet yours will, too. My latest oddity is a burning hot sensation on my left lower leg. It only happens a half dozen or so times a week, and it's not really painful, but it's just plain weird. I won't even tell my doctor because he'll probably make me get an MRI or put me through more tests that I don't want.

I wish you plenty of prickly feeling-free days ahead!

Amy

Link to comment
Share on other sites

Thanks everyone for your responses and ideas.

calypso

I like your new rule. I think it will be mine too :huh:

I have also had the experience of complaining of a symptom to a doctor and having completely unnecessary tests done as a result.

I still have the symptom, but it is tapering off, I think. Seems a bit less intense each day.

I know that burning-hot symptom you are describing. I have also had that. It is disturbing along with being uncomfortable.

Katherine

Link to comment
Share on other sites

Could it be restless leg syndrome? I found out recently it's not just in the legs.It also happens or gets worse when you are trying to go to sleep. I think the more still you are the more you notice it. Anyway, I have it. Mine's like bugs crawling on me. Sometimes pinchy bugs. It's kept me up nights. Someone told me to take Magneseum, as it was suppose to help restless leg syndrome. I don't seem to have it as much as I used to so maybe it's helped.

Sue

Link to comment
Share on other sites

I've had that just about all my life. For me it's oversensitivity/eczema. Taking a cool bath with bath oil helps A LOT!!! Also, and this sounds gross but really works, spread on a thin layer of Vasaline on the area that acts up. I keep a container by my bed. The Vaseline brand works the best because it is easier to spread. If you don't want to or can't take a bath, then take a cool shower and spread with the Vasoline as soon as you pat yourself dry. I used hydrocortisone creams for years, actually decades, and it now doesn't do a thing for me.

I hope this helps! Oh, it can also be a sign that you need more fluids. I can always tell when my lips start to get dry!

Link to comment
Share on other sites

I guess it is okay to say that I was using Tide powdered detergent. It also makes a neighbor of mine itch. I did not research this topic at all--just went with a detergent that was on sale--now using Safeway Select.

Also am in the process of researching products containing propylene glycol (industrial anti-freeze), laurel sodium sulphate, sodium laureth sulfate, cocamide DEA, tallow, bleach and synthetic fragrances. One of these dries out the skin and might cause problems for people with eczema but can't remember if it is the propylene glycol or the next two I listed. Propylene glycol is made from natural gas.

These chemicals are in sooo many products.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...